Hi everyone, I am on week 4 of my first pack of Kariva(generic for Mircette). My period is heavier than usual and I'm cramping . To make matters worse, I had a bladder hydrodistention on Tuesday. My bladder feels better today, but the menstrual cramps and bleeding are awful. Has anyone else experienced heavier bleeding with this pill or when starting a new pill? Any input appreciated-thanks
I was switched from Mircette to Kariva due to insurance reasons. I have only had about 2 periods in the past 1 1/2 years or so. And they only last about a half a day. The bad news is that I have had increasingly violent & costant headaches for a LONG time. I just went off of the Kariva 3 days ago because I think that they and possibly the Mircette may be responsible. I also read a few posts where women complained that sex became unbearably painful. I have had that problem for a long too. My OBGYN decided it was probably some subconcious issue that I was having having. I guess we'll know in a few weeks.
Everyone is different though. Give your body time to adjust and see what happens. Good luck
I had alot of cramping with Ortho-tricyclin so my doctor switched me to Ortho-tricyclin lo. Even with my insurance, Ortho-tricyclin lo was way too expensive so I searched for another alternative so that's when I decided to take Kariva. I have been on Kariva for about three months now and I have had alot of headaches. I have also noticed that sex is very painful now. It's good to know that other women have had the same problem. Now I know that I need to contact my doctor about this!
I have been on Kariva for 2 yrs now and my side affects have been totally different...I only take them because I have endometriosis and was having severe cramping...But the Kariva has made me gain 28pds and I cant began to tell you how much hair I have lost and continue to lose...So Ive decided that even if I have to have a Hysterectomy Im going off of them starting now...I just hope and pray there's another option for me but taking BC again is not one of them
Last edited by waddellmccoy; 02-24-2007 at 06:40 PM.
I have been on the pill for 2 years now. I started taking Mircette for 1 year then I had to switch to Kariva due to incurance reasons. I had no problems taking Mircette. But once I switched to Kariva I started noticing things. I was 132 pounds, and ended up weighing 148 a year later. I watched what I ate and I worked out 3-4 times a week and still was putting on weight slowly. The weight will not come off at all! I also started to notice my hair was getting thinner. It wasnt falling out that I could tell, but for sure getting thinner. I called my doctor this week and I went off of the Kariva for good now. I want to see how my body reacts to being off the pill and loosing weight.
I was on Kariva for 6 months and stopped due to weight gain also. I am starting Ortho Tricycline LO this weekend after being OFF the pill for 7 months. Going OFF the pill was the WORST thing for me. I am 33 and started breaking out really bad, am very moody and my sex drive was BETTER on Ortho Tricycline. I am trying LO however due to the anxiety I would get on OTC.
"The period of greatest gain in knowledge and experience is the most difficult period in one's life."
-- Dalai Lama
My OBGYN has recently perscribed me Kariva, and after reading all of the complaints about it, it makes me nervous to take it. I'm 19 and I've never taken birth control before. Im wondering if I should even start to take it. I have thick hair which I love, and I'm only 115lbs which I love. I don't want those things to go away. lol. Is there anyone thats had a good experience with Kariva?
Sorry Lish...Deinfinitely didnt mean to scare you..But the truth should be told...My hair (was ) thick also..not only did it come out but it also thinned in certain area's..even the texture changed..It is alot better after 2 mths off Kariva...As I posted earlier I gained 28pds in 2yrs..2mths before going off kariva I did weight watchers and walked 2miles 6 days per wk..Didnt loose 1 pd..I wish I would have found this site before I took them...Im afraid Ill never loose this weight
I was on Micrette and it was one of the BCP that caused me to have migraines and mood swings for years. I switched to Loestrin FE 24 6 months go gained 22 lbs but my migraines are gone. My period is very little to nothing on it and did not have one for 2 months. However I did have a migraine the week before I finially did get my period.
I have been on Kariva for the past 6 months. I have had no weight gain, no hair loss, no decreased libido, and no headaches. I have however had some very annoying break through bleeding. The first month on the pill I was fine, but starting the second month I began getting my period if you will a week before the "period" week. This has continued for the past few months. Last month I skipped the period pill and went straight to a new pack so I would not get my period on vacation...this plan backfired and now I have had a light period for about three and a half weeks now. Besides this nemesis break through bleeding I have no complaints about the pill. One of the major things that I was scared of starting birth control was weight gain and I actually think this pill has made me lose some weight. I am starting Loestrin FE next month and I wanted to know if anyone had any opinions on this? All of the sites I look on all have negative feedback.